Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 265, NWS Blacksburg, VA

September 28, 2016Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 28, 2016, 3:56 PM EDT for Wilkes County, North Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2016, 3:56 PM EDT (19:56 UTC)
Expired
Sep 28, 2016, 5:00 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Wilkes County, NC

The radar

The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 4:05 PM EDTHAIL 12 Wnw Boomer, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 28, 3:13 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

094 
WUUS51 KRNK 281956
SVRRNK
NCC193-282100-
/O.NEW.KRNK.SV.W.0265.160928T1956Z-160928T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT WED SEP 28 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA...

* UNTIL 500 PM EDT

* AT 356 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELKVILLE...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTH WILKESBORO...
  WILKESBORO...
  RONDA...
  BOOMER...
  AND TRAPHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
      3609 8146 3610 8150 3642 8107 3641 8104
      3637 8102 3637 8098 3640 8097 3633 8087
      3606 8088 3606 8098 3603 8107 3604 8114
      3603 8117 3604 8120 3603 8127 3600 8132
TIME...MOT...LOC 1956Z 249DEG 19KT 3604 8135 

HAIL...1.25IN
WIND...60MPH
 
$$

RAB
2 follow-up statements
361 
WWUS51 KRNK 282040
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT WED SEP 28 2016

NCC193-282100-
/O.CON.KRNK.SV.W.0265.000000T0000Z-160928T2100Z/
WILKES NC-
440 PM EDT WED SEP 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN WILKES COUNTY...

AT 440 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINDY GAP...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
RONDA...
BENHAM...
AND ROARING RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3604 8111 3616 8116 3634 8088 3633 8087
      3606 8088 3606 8098 3604 8103
TIME...MOT...LOC 2040Z 248DEG 20KT 3614 8103 

HAIL...1.25IN
WIND...60MPH
 
$$

RAB
816 
WWUS51 KRNK 282107
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT WED SEP 28 2016

NCC193-282116-
/O.EXP.KRNK.SV.W.0265.000000T0000Z-160928T2100Z/
WILKES NC-
507 PM EDT WED SEP 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILKES COUNTY
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHWESTERN NORTH CAROLINA...AND SOUTHWESTERN VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3604 8111 3616 8116 3634 8088 3633 8087
      3606 8088 3606 8098 3604 8103
TIME...MOT...LOC 2106Z 249DEG 19KT 3619 8087 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:21 PM EDT, 35 minutes earlier.

Area forecast discussion, Sep 28, 3:21 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
321 PM EDT Wed Sep 28 2016

.SYNOPSIS...
A weak frontal boundary will continue to meander east of the Blue
Ridge through late week. A strong upper level area of low pressure
will also drop south into the Tennessee Valley Thursday into
Friday before lifting back north by Saturday. The combination of
these features will lead to rounds of showers and storms through
the rest of the week before drier weather arrives this weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 1055 AM EDT Wednesday...

Strong upper low to the north should continue to dig south into
the Ohio Valley later today causing sharpening of the backing
southwest flow aloft across the region. This should act to spill
moisture back westward by afternoon ahead of perhaps another weak
surface wave sliding up the residual surface front to the south.
Already seeing a slight push in the deeper moisture on the total
precipitable water graphics.

Guidance suggests this will allow for a highly diffluent scenario
to take shape aloft this afternoon with good shear including
decent low/mid level flow of 30-40 kts espcly eastern third. In
addition, arrival of cooling aloft should help overcome potential
lack of good instability given low clouds lingering out east. Most
solutions including the latest Cams tend to focus best coverage
along/east of Highway 29 per high PWATS, then gradually fill in
back into the Blue Ridge. Will also have a leading band of showers
ahead of the upper low approaching the west late, but still
appears will be a break between the two over the far
west/southwest sections where drier air will remain nosed in.

Therefore running with a gradient of likely/categorical pops east to
likelys eastern slopes of the Blue Ridge to low/slight pops far west.
Appears the east also has the best shot at isolated pulse/training
storms given chilly temps aloft while QPF of 1-2 inches possible
in spots but not widespread enough at this point for a watch
today.

Have increased maximum temperatures in some locations that are
already getting sunshine. Lower clouds that extended from the
foothills in eastern Wilkes County to the Henry County will
eventually erode. Even those spots that get heating later today
will warm into the mid 70s to lower 80s.

Complex interaction of the residual front and bands of showers around
the upper low will persist into the overnight with added potential for
stronger storms north/east at least this evening per 00z ECMWF. Could
eventually work into a dry slot aloft espcly western half later tonight
as suggested by the latest HiRes-ARW but that remains iffy as
features likely slower to exit than progged. Otherwise given
expected good lift and continued deep moisture off models eastern
half, will continue likely pops through around midnight and then
slowly taper to mostly chance most sections late. With lots of
clouds lingering and the front stuck across the region, expect
lows to be warmer than earlier expected with mostly 50s mountains,
while the east likely remains in the low/mid 60s overall.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 320 PM EDT Wednesday...

A closed upper low centered near SDF Thursday evening will stall
across the Ohio River Basin through Friday night. At the same time,
a series of disturbances, including complex frontal system will
interact with the deep atlantic moisture and pulse along the mid
Atlantic Seaboard.

As a result, scattered to numerous showers and thunderstorms will
continue around the low and along the boundary. Some of the
thunderstorms could be strong with gusty winds,hail and heavy
downpours Thursday evening into Thursday night. The swody2 has
placed much of the CWA in Marginal risk of severe with main threat
being hail and gusty wind. Convection is expected to diminish with
the loss of daytime heating and the subsequent instability axis
overnight Thursday into Friday morning. Low temperatures Thursday
night will range from the upper 40s in the mountains to the lower
60s in the Piedmont.

Considerable clouds with scattered showers and a few thunderstorms
will continue Friday. High temperatures Friday will remain
relatively cool with readings from the mid 60s in the Mountain to
the mid 70s in the Piedmont. Isolated to scattered showers will
continue Friday night. The Best chances for rain will occur across
the North. Low temperatures friday night will vary from the mid 40s
in the western Mountains to the upper 50s in the Piedmont.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 320 PM EDT Wednesday...

Closed upper low centered near Sandusky Saturday morning will lift
northeast and reach the St. Lawrence river valley by Sunday night.
Then, the low center will open up and weaken as it moves across New
England Monday and moves into the Atlantic ocean on Tuesday.

The exact evolution of the large scale patterns will affect the
eventual track of what is forecasted by NHC to be Hurricane Matthew.
The storm may threaten the southeast coast next week. This is being
monitored by the NHC and WPC.

For much of the extended isc grids leaned towards WPC which was a
blend of the 00Z GFS/GEFS MEAN/ECMWF ENS MEAN. Temperatures will
start cooler for Saturday with continued improvement as
precip/cloudcover comes to an end, then temperatures begin to
moderate Sunday into Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 155 PM EDT Wednesday...

Scattered showers and thunderstorms were beginning to develop from
KTNB to KBCB and northeast of KLYH. MVFR clouds from KFVX to KUKF
were lifting and will improve to VFR by 20Z/4PM.

Showers and thunderstorms will become widespread east of a KHSP to
KDAN line after midnight. As an upper low moves south of the Great
Lakes tonight and Thursday...a cold front will approach the
Appalachians from the west. This front will merge with a
stationary low pressure system over Virginia on Thursday.

Medium to high confidence of MVFR to IFR ceilings and fog
developing overnight. Little improvement is expected on Thursday.

Extended aviation discussion...

A deep upper low will remain over the Ohio and Tennessee Valleys
through Friday night. This will keep variable clouds, MVFR cigs,
and periods of -SHRA across the region through much of the period.
Should finally see VFR return during Saturday and continue Sunday as
the upper low lifts north and weak high pressure builds in.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from 9 PM EDT this evening through Thursday
     afternoon for VAZ035-044>047-058-059.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/JH
NEAR TERM...AMS/JH
SHORT TERM...KK
LONG TERM...KK
AVIATION...AMS/JH
Hazardous weather outlook, Sep 28, 9:28 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 AM EDT WED SEP 28 2016

NCZ004>006-VAZ032>035-043>047-058-059-291100-
STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
928 AM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK...15 PERCENT CHANCE...OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREATS ARE
TORNADOES AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAINFALL
COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL ROUNDS OF HEAVY RAIN COULD OCCUR THURSDAY INTO THURSDAY
NIGHT. THIS MAY RESULT IN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NCZ003-019-020-VAZ014-016-017-022>024-291100-
SURRY-WILKES-YADKIN-MONTGOMERY-CARROLL-FLOYD-ROANOKE-BOTETOURT-
ROCKBRIDGE-
928 AM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SMALL POTENTIAL FOR STRONG TO ISOLATED SEVERE
THUNDERSTROMS CONTAINING LOCALLY DAMAGING WINDS AND POSSIBLY LARGE
HAIL THIS AFTERNOON AND EVENING. IN ADDITION...VERY HEAVY
RAINFALL COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>013-015-018>020-WVZ042>044-507-508-291100-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
928 AM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 28, 3:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             BLACKSBURG              37.23N  80.42W
09/28/2016  E0.88 INCH       MONTGOMERY         VA   PUBLIC

            REPORT VIA TWITTER.

&&

EVENT NUMBER RNK1601651

HYSELL
Local storm report, Sep 28, 3:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             RINGGOLD                36.60N  79.30W
09/28/2016  E1.00 INCH       PITTSYLVANIA       VA   PUBLIC

            HAIL TO AT LEAST QUARTER SIZE

&&

EVENT NUMBER RNK1601652

MBS
Local storm report, Sep 28, 3:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 NE PROVIDENCE         36.55N 79.30W
09/28/2016  E1.75 INCH       PITTSYLVANIA       VA   TRAINED SPOTTER

&&

16
Local storm report, Sep 28, 3:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             1 SSW DANVILLE AIRPORT  36.58N  79.34W
09/28/2016  E1.00 INCH       CITY OF DANVILLE   VA   PUBLIC

            HAIL TO AT LEAST QUARTER SIZE.

&&

EVENT NUMBER RNK1601653

MBS
Special weather statement, Sep 28, 3:50 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT WED SEP 28 2016

NCZ019-282045-
WILKES-
350 PM EDT WED SEP 28 2016

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY THROUGH 445 PM
EDT...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CEDAR ROCK...
MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
DIME-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
RONDA...
BOOMER...
AND TRAPHILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
      3609 8146 3609 8147 3610 8150 3641 8105
      3638 8103 3637 8098 3640 8097 3633 8087
      3606 8088 3606 8098 3603 8107 3604 8114
      3603 8117 3604 8120 3603 8127 3600 8132
TIME...MOT...LOC 1949Z 254DEG 19KT 3600 8144

RAB
Local storm report, Sep 28, 3:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             1 NNW BLACKSBURG        37.24N  80.42W
09/28/2016  E1.00 INCH       MONTGOMERY         VA   TRAINED SPOTTER

            LASTED 3-4 MINUTES

&&

EVENT NUMBER RNK1601655

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 8:28 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham62 min
Sep 27, 9:00 PM EDTSevere Thunderstorm WarningRNKCaswell60 min
Sep 27, 10:39 PM EDTSpecial Weather StatementRNKRockingham51 min
Sep 27, 10:51 PM EDTSpecial Weather StatementRNKRockingham54 min
Sep 28, 12:09 AM EDTSpecial Weather StatementRNKRockingham66 min
Sep 28, 12:44 AM EDTSpecial Weather StatementRNKCaswell61 min
Sep 28, 2:38 AM EDTSpecial Weather StatementRNKRockingham67 min
Sep 28, 2:26 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham64 min
Sep 28, 2:54 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes66 min
Sep 28, 3:22 PM EDTAreal Flood AdvisoryRNKCaswell, Rockingham3 hr
Sep 28, 3:32 PM EDTSevere Thunderstorm WarningRNKCaswell58 min
Sep 28, 3:50 PM EDTSpecial Weather StatementRNKWilkes55 min
Sep 28, 4:32 PM EDTSevere Thunderstorm WarningRNKCaswell58 min
Sep 28, 4:58 PM EDTSpecial Weather StatementRNKCaswell62 min
Sep 28, 5:09 PM EDTSpecial Weather StatementRNKWilkes66 min
Sep 28, 5:31 PM EDTSpecial Weather StatementRNKStokes, Yadkin59 min
Sep 28, 5:40 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin65 min
Sep 28, 5:47 PM EDTSevere Thunderstorm WarningRNKCaswell58 min
Sep 28, 7:41 PM EDTSpecial Weather StatementRNKCaswell, Rockingham64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.